Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 44, NWS Austin/San Antonio, TX

April 18, 2009Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 18, 2009, 3:03 AM CDT for Val Verde County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2009, 3:03 AM CDT (08:03 UTC)
Expired
Apr 18, 2009, 3:30 AM CDT
In force
27 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 135 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2009-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2009-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3645 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 180803
SVREWX
TXC465-180830-
/O.NEW.KEWX.SV.W.0044.090418T0803Z-090418T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
303 AM CDT SAT APR 18 2009

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN VAL VERDE COUNTY...

* UNTIL 330 AM CDT.

* AT 301 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR JUNO...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT TRAVELLERS ALONG
  HIGHWAY 163 NORTH OF JUNO.

LAT...LON 3029 10132 3030 10086 3029 10084 3012 10106
      3015 10132
TIME...MOT...LOC 0802Z 225DEG 25KT 3018 10117

$$
2 follow-up statements
000 
WWUS54 KEWX 180811
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
311 AM CDT SAT APR 18 2009

TXC465-180830-
/O.CON.KEWX.SV.W.0044.000000T0000Z-090418T0830Z/
VAL VERDE TX-
311 AM CDT SAT APR 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHERN VAL VERDE COUNTY...

AT 309 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS 
LOCATED NEAR JUNO...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT TRAVELLERS ALONG HIGHWAY 163 AND 
FM ROAD 189.

LAT...LON 3029 10132 3030 10086 3029 10084 3012 10106
      3015 10132
TIME...MOT...LOC 0810Z 226DEG 19KT 3021 10114

$$
000 
WWUS54 KEWX 180828
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 AM CDT SAT APR 18 2009

TXC465-180838-
/O.EXP.KEWX.SV.W.0044.000000T0000Z-090418T0830Z/
VAL VERDE TX-
328 AM CDT SAT APR 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VAL VERDE COUNTY WILL
EXPIRE AT 330 AM CDT...

THE THUNDERSTORM OVER NORTHERN VAL VERDE COUNTY HAS WEAKENED TO 
BELOW SEVERE LEVELS FOR NOW. HOWEVER...THIS STORM COULD STILL 
PRODUCE MARBLE TO DIME SIZE HAIL.

LAT...LON 3029 10132 3030 10086 3029 10084 3012 10106
      3015 10132
TIME...MOT...LOC 0828Z 226DEG 19KT 3027 10106

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:55 AM CDT, 8 minutes earlier.

Area forecast discussion, Apr 18, 2:55 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
255 AM CDT SAT APR 18 2009

.DISCUSSION...
THE LAST IN A SERIES OF WAVES OF INSTABILITY WILL BEGIN TO PUSH
ACROSS SOUTH CENTRAL TEXAS LATER THIS MORNING. THE DISTURBANCES
HAVE BEEN TRIGGERED BY A SLOW MOVING UPPER LOW CURRENTLY POSITIONED
OVER THE ROCKIES. AS THE LOW MOVES INTO THE CENTRAL AND SOUTHERN
PLAINS REGIONS LATER TODAY..THE TAIL END OF AN UPPER LEVEL WAVE WILL
ACCOMPANY THE LOWS MOVEMENT..BRINGING A LAST ROUND OF SHOWERS AND
THUNDERSTORMS TO THE REGION. DUE TO THE VERY HEAVY RAINS THAT FELL
YESTERDAY ACROSS THE EASTERN THIRD OF THE REGION..A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR TODAY ACROSS THE EASTERN HALF OF SOUTH
CENTRAL TEXAS. AN ADDITIONAL AVERAGE ONE AND A HALF TO 3 INCHES
MAY FALL TODAY IN THIS LAST ROUND OF ACTIVITY ACROSS THE WATCH
AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SHOWERS AND STORMS WILL
END ACROSS THE EASTERN CWA THIS EVENING AS THE DISTURBANCE MOVES
EAST OF THE REGION. THE UPPER LOW WILL PUSH EAST INTO THE LOWER
MISSISSIPPI VALLEY AREA TONIGHT WITH A DRY RIDGE OF HIGH PRESSURE
BUILDING INTO THE REGION LATE TONIGHT AND SUNDAY. MOSTLY SUNNY AND
WARMER SUNDAY WITH SUBSIDENT NORTHWEST FLOW ALOFT. A DIGGING
TROUGH ACROSS THE GREAT LAKES INTO THE UPPER MIDWEST WILL COMBINE
WITH A MAMMOTH UPPER RIDGE CENTERED OVER THE SOUTHWEST U.S. TO
GIVE STRONG NORTHWEST FLOW ALOFT WITH A MOSTLY CLEAR..STABLE
WEATHER PATTERN TO SOUTH CENTRAL TEXAS MONDAY THROUGH WEDNESDAY.
MORNINGS WILL REMAIN COOL WITH A GRADUAL WARMING TREND THROUGH THE
PERIOD. HIGHS WILL BE IN THE UPPER 70S TO LOWER 80S MONDAY WARMING
INTO THE 80S REGION-WIDE TUESDAY AND 80S TO A FEW 90S SOUTHWEST
PORTIONS ON WEDNESDAY. THE UPPER FLOW WILL FLATTEN OUT BY LATE
WEDNESDAY WITH INCREASING GULF MOISTURE AS SOUTHERLY FLOW RETURNS.
THE LATTER HALF OF THE WEEK WILL SEE WARMER MORNINGS AS GULF
MOISTURE RETURNS. MORNING LOW CLOUDS WILL LIFT TO PARTLY CLOUDY
DURING THE LATTER HALF OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  57  79  53  80 /  80  10   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  74  54  81  49  78 /  80  10   0   0   0
NEW BRAUNFELS MUNI AIRPORT     76  52  84  51  81 /  80  10   0   0   0
BURNET MUNI AIRPORT            73  53  77  51  77 /  60  -    0   0   0
DEL RIO INTL AIRPORT           83  55  84  52  82 /  20  -   -    0   0
GEORGETOWN MUNI AIRPORT        72  55  77  51  77 /  60  10   0   0   0
HONDO MUNI AIRPORT             78  52  82  50  80 /  50  -   -    0   0
SAN MARCOS MUNI AIRPORT        74  54  81  51  79 /  80  10   0   0   0
LA GRANGE - FAYETTE REGIONAL   74  59  79  54  76 /  80  10  -    0   0
SAN ANTONIO INTL AIRPORT       76  57  83  50  81 /  70  -    0   0   0
STINSON MUNI AIRPORT           75  55  85  54  80 /  70  -   -    0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 6 AM CDT THIS MORNING THROUGH THIS AFTERNOON
FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...CALDWELL...
COMAL...DE WITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES...
LAVACA...LEE...TRAVIS...WILLIAMSON...WILSON.

&&

02/18
Hazardous weather outlook, Apr 17, 9:32 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
932 PM CDT FRI APR 17 2009

TXZ171>173-183>194-202>209-217>225-228-181100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
932 PM CDT FRI APR 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAY TWO...SATURDAY...
SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE ON
SATURDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL.
A FLASH FLOOD WATCH IS ALSO IN EFFECT ON SATURDAY GENERALLY ALONG
AND EAST OF THE I-35/I-37 CORRIDOR.

.DAYS THREE THROUGH SEVEN...SUNDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY.

In the hours before

Local storm report, Apr 17, 9:44 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 PM CDT FRI APR 17 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             3 E LAUGHLIN AFB        29.36N 100.73W
04/16/2009  E1.00 INCH       VAL VERDE          TX   PUBLIC

            THE PUBLIC REPORTED HAIL OFF OF COCOBOLO TRAIL

0630 AM     HAIL             1 E DEL RIO             29.38N 100.88W
04/17/2009  M0.75 INCH       VAL VERDE          TX   LAW ENFORCEMENT

0645 AM     HAIL             2 NW DEL RIO            29.40N 100.92W
04/17/2009  E0.70 INCH       VAL VERDE          TX   PUBLIC

            PEA TO DIME SIZE HAIL ALONG WITH STRONG WINDS.

0724 AM     HAIL             2 S DEL RIO             29.35N 100.90W
04/17/2009  E0.50 INCH       VAL VERDE          TX   COCORAHS

0730 AM     HAIL             9 WNW LEAKEY            29.77N  99.90W
04/17/2009  M0.88 INCH       REAL               TX   CO-OP OBSERVER

            THE HAIL LASTED FOR 10 MINUTES.

0750 AM     HAIL             2 SE ENCHANTED ROCK STA 30.49N  98.83W
04/17/2009  M1.00 INCH       GILLESPIE          TX   PUBLIC

            QUARTER SIZE HAIL AT THE TROIS ESTATE NEAR ENCHANTED
            ROCK

0753 AM     HAIL             4 NE BUCHANAN DAM       30.85N  98.39W
04/17/2009  M0.88 INCH       BURNET             TX   PUBLIC

0757 AM     HAIL             11 NE TOW               30.98N  98.33W
04/17/2009  E1.00 INCH       BURNET             TX   PUBLIC

            NICKEL TO QUARTER SIZE HAIL NEAR DEER CREEK ROAD.

0814 AM     HAIL             1 S FREDERICKSBURG      30.26N  98.87W
04/17/2009  M1.50 INCH       GILLESPIE          TX   LAW ENFORCEMENT

            INCH TO INCH AN HALF HAIL REPORTED IN FREDERICKSBURG.

0843 AM     HAIL             1 WNW JOHNSON CITY      30.28N  98.42W
04/17/2009  M0.50 INCH       BLANCO             TX   COCORAHS

            PEA TO HALF INCH SIZE HAIL...ALONG WITH 1.6 INCHES OF
            RAINFALL IN AN HOUR.

0853 AM     HAIL             5 WNW GEORGETOWN        30.68N  97.76W
04/17/2009  M0.25 INCH       WILLIAMSON         TX   CO-OP OBSERVER

            PEA SIZE HAIL ALONG FM3405

0858 AM     HAIL             1 WNW JOHNSON CITY      30.28N  98.42W
04/17/2009  E0.50 INCH       BLANCO             TX   CO-OP OBSERVER

            PEA TO MARBLE SIZE HAIL NEAR JOHNSON CITY.

0905 AM     HAIL             2 W BLANCO              30.10N  98.46W
04/17/2009  M0.50 INCH       BLANCO             TX   CO-OP OBSERVER

            PEA TO LARGE MARBLE SIZE HAIL...ALONG WITH HEAVY
            RAINFALL.

0915 AM     HAIL             5 N LAGO VISTA          30.52N  98.00W
04/17/2009  E0.25 INCH       TRAVIS             TX   PUBLIC

            PEA SIZE HAIL WAS LOCATED AT LOHMANS AND BOGGY AND
            FM1431.

0918 AM     HAIL             PEDERNALES FALLS STATE  30.31N  98.25W
04/17/2009  E0.75 INCH       BLANCO             TX   PARK SERVICE

0920 AM     HAIL             1 W DRIPPING SPRINGS    30.19N  98.11W
04/17/2009  E0.25 INCH       HAYS               TX   CO-OP OBSERVER

            PEA SIZE HAIL REPORTED ON U.S. HIGHWAY 290 AND
            SPORTSPLEX DRIVE.

1016 AM     FLOOD            5 N AUSTIN              30.34N  97.74W
04/17/2009                   TRAVIS             TX   PUBLIC

            LAKEWOOD AT BULL CREEK LOW WATER CROSSING IS CLOSED.

1025 AM     HAIL             10 N SAN ANTONIO        29.57N  98.49W
04/17/2009  E0.75 INCH       BEXAR              TX   BROADCAST MEDIA

            PENNY SIZE HAIL ON HIGHWAY 281 AND EVANS.

1230 PM     HAIL             1 E DILLEY              28.67N  99.15W
04/17/2009  E0.50 INCH       FRIO               TX   PUBLIC

            PEA TO MARBLE SIZE HAIL

0120 PM     HAIL             1 N MCQUEENEY           29.61N  98.04W
04/17/2009  E0.25 INCH       GUADALUPE          TX   PUBLIC

0154 PM     HAIL             3 NNW MANOR             30.39N  97.57W
04/17/2009  M0.50 INCH       TRAVIS             TX   AIRPLANE PILOT

            AIRPORT MANAGER AT THE AUSTIN BIRDS NEST AIRPORT.

0210 PM     FLOOD            FLATONIA                29.69N  97.11W
04/17/2009                   FAYETTE            TX   LAW ENFORCEMENT

            SEVERAL CARS WERE WASHED OFF FM609 .

0245 PM     FLASH FLOOD      MOULTON                 29.57N  97.15W
04/17/2009                   LAVACA             TX   LAW ENFORCEMENT

            MOULTON POLICE CHIEF REPORTS STREET FLOODING IN THE
            CITY FROM OVER 7 INCHES OF RAIN.

0245 PM     HEAVY RAIN       1 NW MOULTON            29.58N  97.16W
04/17/2009  M9.75 INCH       LAVACA             TX   LAW ENFORCEMENT

            HEAVY RAIN ALONG STATE HIGHWAY 1680. AMOUNT IS FROM
            MIDNIGHT.

0245 PM     FLASH FLOOD      MOULTON                 29.57N  97.15W
04/17/2009                   LAVACA             TX   LAW ENFORCEMENT

            STATE HIGHWAY 532 CLOSED FROM SOUTHWEST OF MOULTON TO
            SOUTHEAST OF MOULTON.

0249 PM     FLOOD            MOULTON                 29.57N  97.15W
04/17/2009                   LAVACA             TX   LAW ENFORCEMENT

            POLICE DEPT REPORTS SOME STREET FLOODING WITH OVER 7
            INCHES OF RAINFALL SINCE THIS MORNING.

0256 PM     FLOOD            1 NW MOULTON            29.58N  97.16W
04/17/2009                   LAVACA             TX   LAW ENFORCEMENT

            UPDATED...THE POLICE DEPT HAS RECIEIVED 9.75 INCHES OF
            RAINFALL SINE MIDNIGHT.

0300 PM     HEAVY RAIN       3 WNW GONZALES          29.53N  97.49W
04/17/2009  M2.00 INCH       GONZALES           TX   COCORAHS

            TWO INCHES OF RAIN WITHIN THE PAST TWO HOURS.

0325 PM     FLOOD            MOULTON                 29.57N  97.15W
04/17/2009                   LAVACA             TX   LAW ENFORCEMENT

            HIGHWAYS FM1618 AND FM532 ARE CLOSED DUE TO FLOODING.

0338 PM     FLASH FLOOD      FLATONIA                29.69N  97.11W
04/17/2009                   FAYETTE            TX   CO-OP OBSERVER

            HIGHWAY 90 EAST OUT OF FLATONIA IS CLOSED DUE TO HIGH
            WATER.

0412 PM     HAIL             1 NW FLORENCE           30.85N  97.80W
04/17/2009  M0.25 INCH       WILLIAMSON         TX   FIRE DEPT/RESCUE

            HAIL ON STATE HIGHWAY 138 JUST WEST OF STATE HIGHWAY
            195.

0525 PM     HAIL             3 W LEXINGTON           30.41N  97.06W
04/17/2009  E0.50 INCH       LEE                TX   PUBLIC

0530 PM     HAIL             4 N LEXINGTON           30.47N  97.01W
04/17/2009  E0.88 INCH       LEE                TX   PUBLIC

            NEAR TANGLEWOOD...HAIL LARGE ENOUGH TO DAMAGE PICKUP
            TRUCKS

&&

EVENT NUMBER 00503 00510 00484 00511 00487 00494 00495 00496 00486
00492 00512 00488 00513 00514 00497 00515 00491 00493 00516 00517
00498 00499 00505 00506 00507 00500 00518 00502 00519 00501 00504
00508 00509

SBS
Special weather statement, Apr 18, 12:25 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1225 AM CDT SAT APR 18 2009

TXZ219-220-180615-
ATASCOSA-FRIO-
1225 AM CDT SAT APR 18 2009

...A STRONG THUNDERSTORM WAS APPROACHING ATASCOSA AND FRIO
COUNTIES...

AT 1219 AM CDT...NWS METEOROLOGISTS ARE TRACKING A SEVERE
THUNDERSTORM NEAR 18 MILES EAST OF COTULLA...MOVING NORTHEAST AT 40
MPH. THE STORM IS SLOWLY WEAKENING AND MAY FALL BELOW SEVERE LEVELS
BY THE TIME IT REACHES THE ATASCOSA AND FRIO COUNTY LINES. MARBLE
SIZE HAIL...AND WINDS AROUND 50 MPH ARE STILL EXPECTED AS THIS STORM
ENTERS ATASCOSA AND FRIO COUNTIES.

PEOPLE IN SOUTHEASTERN FRIO AND SOUTHWESTERN ATASCOSA COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...CHARLOTTE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Apr 18, 2:36 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
236 AM CDT SAT APR 18 2009

TXZ183-180830-
VAL VERDE-
236 AM CDT SAT APR 18 2009

...A STRONG THUNDERSTORM WAS AFFECTING VAL VERDE COUNTY...

AT 236 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
11 MILES SOUTHEAST OF PANDALE...OR 19 MILES WEST OF JUNO...MOVING
NORTHEAST AT 30 MPH.

PEOPLE IN VAL VERDE COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

MARBLE SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
Special weather statement, Apr 18, 2:46 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
246 AM CDT SAT APR 18 2009

TXZ217-180845-
MAVERICK-
246 AM CDT SAT APR 18 2009

...A STRONG THUNDERSTORM WAS AFFECTING MAVERICK COUNTY...

AT 245 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
23 MILES SOUTH OF EL INDIO...MOVING NORTHEAST AT 25 MPH.

PEOPLE IN MAVERICK COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

MARBLE SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 9:20 PM CDTFlash Flood WatchEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 10 more19 hr
Apr 18, 3:45 AM CDTSevere Thunderstorm WarningEWXUvalde, Zavala60 min
Apr 18, 4:57 AM CDTAreal Flood AdvisoryEWXFrio, Medina, Uvalde, Zavala2 hr
Apr 18, 5:11 AM CDTAreal Flood AdvisoryEWXAtascosa, Caldwell, Gonzales, Guadalupe, Wilson2 hr
Apr 18, 5:46 AM CDTAreal Flood AdvisoryEWXBexar119 min
Apr 18, 5:49 AM CDTSevere Thunderstorm WarningEWXDimmit56 min
Apr 18, 6:45 AM CDTFlash Flood WarningEWXBastrop, Bexar, Caldwell, Fayette, Gonzales, Guadalupe and 2 more4 hr
Apr 18, 7:47 AM CDTFlash Flood WarningEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca, Lee and 1 more4 hr
Apr 18, 8:44 AM CDTSevere Thunderstorm WarningEWXDeWitt, Lavaca29 min
Apr 18, 10:50 AM CDTAreal Flood AdvisoryEWXAtascosa, Bastrop, Caldwell, Fayette, Gonzales, Guadalupe and 1 more115 min
Apr 18, 11:45 AM CDTFlash Flood WarningEWXDeWitt, Gonzales, Lavaca3 hr
Apr 18, 12:01 PM CDTRiver Flood WarningEWXCaldwell, Gonzales24 hr
Apr 18, 4:13 PM CDTRiver Flood WarningEWXDeWitt60 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.